MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAP
Catalog Number CDA-45703-P1A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the guide did not fit with the catheter" during insertion.A new product was used.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen catheter for evaluation.The guide wire was not returned.Visual examination did not reveal any defects or anomalies on the returned catheter.Visual inspection of the guide wire could not be performed as the guide wire was not returned.The catheter body length from the juncture hub to the distal tip measured 217mm, which is within the specification limits of 216.9-217.1mm per the catheter product drawing.The catheter body outer diameter measured 0.09750", which is within the specification limits of 0.094"-0.098" per the catheter extrusion product drawing.A lab inventory 0.032" guide wire was inserted through the distal end of the returned catheter.The guide wire was able to advance through the catheter with little to no resistance.Performed per ifu statement, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire".Functional inspection could not be performed on the reported guide wire as it was not returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation and bleeding.Do not apply excessive force in removing guidewire or catheter.If withdrawal cannot be easily accomplished, a visual image should be obtained and further consultation requested.".The customer report of a kinked guide wire could not be confirmed based on evaluation of the returned sample.A complete visual inspection could not be performed as the guide wire was not returned and no defects or anomalies were observed with the returned catheter.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the guide wire being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17492218
Report Number9680794-2023-00599
Device Sequence Number7246331
Product Code FOZ
UDI-Device Identifier00801902099471
UDI-Public00801902099471
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/21/2024
Device Catalogue NumberCDA-45703-P1A
Device Lot Number13F23A0221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown